If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Blood thinners and surgery

Collapse

About the Author

Collapse

mjesaitis Find out more about mjesaitis
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Blood thinners and surgery

    Sarah (or anyone else who knows this),

    In previous posts, you mention a medication that can be used in place of Coumadin/Warfarin when a surgery is performed. Unfortunately, I'm having no luck "searching" for your reply. So could you please tell me the name again because my mom's having a procedure in two weeks. BTW mom doesn't have HCM, but she does have an enlarged heart with chronic A-Fib.

    Thanks a bunch. Matt[/u]

  • #2
    blood thinners

    Dear Matt,

    I hope your mom does well. Heparin is the short term blood thinner they use most often. She may need to have as injections.

    I found this: Several special circumstances require attention:

    * Warfarin loading (doses > 5 mg) should not be initiated in the absence of anticoagulation with heparins or alternative agents. This is because warfarin suppreses protein C and S immediately, prior to inhibition of Factor II. This can cause a paradoxically hypercoagulable state, producing diffuse superficial skin necrosis as a manifestation of DIC. To prevent this, it is highly recommended that there be a continuation of heparins for the first 48 hours of therapeutic INR. This is especially important in patients with heparin-induced thrombocytopenia, who already have a form of DIC. These patients must receive alternative anticoagulants (e.g., leparudin) for the same period of overlap.

    at http://neuro-oas.mgh.harvard.edu/sto...troke_meds.htm that sounds very important, but even I don't know exactly what all of it means.

    Keep us posted!

    S

    Comment

    Today's Birthdays

    Collapse

    Working...
    X